Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 71, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 6, 2018, 9:10 PM CDT for Dunklin County, Pemiscot County, Missouri; Mississippi County, Arkansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2018, 9:10 PM CDT (02:10 UTC)
- Expired
- May 6, 2018, 9:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Mississippi County, AR, Dunklin County, MO, Pemiscot County, MO
The radar
The Memphis radar (KNQA), 56 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 2.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 306 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1980 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -95 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted.
744
WUUS54 KMEG 070210
SVRMEG
ARC093-MOC069-155-070245-
/O.NEW.KMEG.SV.W.0071.180507T0210Z-180507T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
910 PM CDT SUN MAY 6 2018
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Northern Mississippi County in eastern Arkansas...
Southwestern Pemiscot County in southeastern Missouri...
Southeastern Dunklin County in southeastern Missouri...
* Until 945 PM CDT.
* At 910 PM CDT, a severe thunderstorm was located over Hornersville,
or 7 miles northwest of Gosnell, moving south at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Blytheville, Gosnell, Manila, Luxora, Hornersville, Dell, Burdette,
Little River, Holland, Victoria, Calumet, Dearman, Eastview,
O'Donnell Bend, Hightower, Tuckertown, Rosa, Buckeye, Burton and
Woodland Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3606 8986 3581 8978 3579 8980 3578 8980
3576 8982 3574 8988 3576 8991 3574 8995
3571 9016 3609 9016
TIME...MOT...LOC 0210Z 341DEG 37KT 3603 9008
HAIL...1.00IN
WIND...60MPH
$$
JOHNSON1 follow-up statement
347
WWUS54 KMEG 070229
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
929 PM CDT SUN MAY 6 2018
MOC069-155-070238-
/O.CAN.KMEG.SV.W.0071.000000T0000Z-180507T0245Z/
Pemiscot MO-Dunklin MO-
929 PM CDT SUN MAY 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PEMISCOT AND
SOUTHEASTERN DUNKLIN COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3577 8981 3574 8987 3576 8991 3574 8996
3571 9016 3600 9014 3600 8988
TIME...MOT...LOC 0228Z 340DEG 28KT 3592 9003
$$
ARC093-070245-
/O.CON.KMEG.SV.W.0071.000000T0000Z-180507T0245Z/
Mississippi AR-
929 PM CDT SUN MAY 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHWESTERN MISSISSIPPI COUNTY...
At 928 PM CDT, a severe thunderstorm was located near Dell, or near
Gosnell, moving south at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Blytheville, Gosnell, Manila, Luxora, Dell, Burdette, Little River,
Victoria, Calumet, Dearman, Eastview, Hightower, Tuckertown, Rosa,
Woodland Corner, Lowden, Roseland, Lens Ford, Moran and Wilson
Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3577 8981 3574 8987 3576 8991 3574 8996
3571 9016 3600 9014 3600 8988
TIME...MOT...LOC 0228Z 340DEG 28KT 3592 9003
HAIL...1.00IN
WIND...60MPH
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 6:25 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, May 6, 6:25 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Memphis TN 625 PM CDT Sun May 6 2018 .UPDATE... Updated to include the 00z aviation discussion. && .PREV DISCUSSION... /issued 255 PM CDT Sun May 6 2018/ DISCUSSION... Showers and thunderstorms have begun to pop up across Northeast Arkansas and the Missouri Bootheel this afternoon. Expect more development as we progress into the late afternoon and evening hours as a weak cold front pushes into the region. Put 40/50 POPS along and west of the Mississippi River this evening, but POPS may need to be increased further if some of the short term CAM models are correct. Some storms may become severe producing large hail. Expect the convection to become more isolated after midnight due to the loss of daytime heating thus continued 20 POPS for the overnight hours for areas along and south of I-40. Drier air will begin to filter into the area behind the front on Monday, but don't expect much change in regards to temperatures. Highs will be in the upper 70s to mid 80s. Can't rule out isolated showers and thunderstorms occurring along a corridor from Clarksdale to Tupelo as the front will still be in the vicinity. High pressure over the Ohio Valley will keep the weather tranquil Monday Night into Tuesday. With drier air in place, expect temperatures to be cool at night and warm during the day. Lows will drop into the 50s while highs stay in the lower to mid 80s. Another upper trof will move into region late Tuesday Night through Thursday and will produce scattered showers and thunderstorms across the area. At this point, timing is too hard to pinpoint on where and when the best chances for convection will occur. The upper flow will become more zonal by Friday with ridging occurring by the weekend. This pattern looks very summer like thus it could be the first hot and humid weekend of 2018. Highs will reach into the upper 80s across much of the CWA and would not be surprised to see a few locations reach 90 degrees sometime next weekend. Rain free conditions can be expected Friday into next weekend. KRM && .AVIATION... /00z TAFs/ A few thunderstorms will be possible this evening, mainly along/north of I-40. Convection will be weakening as it moves through the area by late evening with generally dry conditions anticipated by 08z. Primarily VFR conditions are expected thereafter, although some patchy fog is possible around sunrise (mainly at KMKL and KTUP). Otherwise, expect north winds of 5-9 kts on Monday with a high based afternoon Cu field. Johnson && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, May 6, 9:05 AM CDT, 12 hours 5 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Memphis TN 905 AM CDT Sun May 6 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-071615- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 905 AM CDT Sun May 6 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Scattered thunderstorms will develop across Northeast Arkansas and the Missouri Bootheel this afternoon into this evening. Some storms may become strong to severe. Large hail will be the main threats from these storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday No Hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, May 6, 8:33 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Memphis TN
833 PM CDT SUN MAY 6 2018
ARZ009-MOZ113-070200-
Clay AR-Dunklin MO-
833 PM CDT SUN MAY 6 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 900 PM CDT
FOR...
Southeastern Clay County in eastern Arkansas...
Southeastern Dunklin County in southeastern Missouri...
At 832 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Kennett, moving
south at 20 mph.
People in southeastern Clay and southeastern Dunklin Counties should
monitor this storm closely.
LAT...LON 3635 8996 3610 8996 3606 9015 3619 9020
3620 9020 3620 9021 3634 9026
TIME...MOT...LOC 0132Z 341DEG 17KT 3628 9012
JOHNSONSpecial weather statement, May 6, 8:54 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Memphis TN
854 PM CDT SUN MAY 6 2018
ARZ028-MOZ113-115-070230-
Mississippi AR-Pemiscot MO-Dunklin MO-
854 PM CDT SUN MAY 6 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 930 PM CDT
FOR...
Northeastern Mississippi County in eastern Arkansas...
Southwestern Pemiscot County in southeastern Missouri...
Southeastern Dunklin County in southeastern Missouri...
At 854 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Steele, moving
south at 35 mph.
People in northeastern Mississippi...southwestern Pemiscot and
southeastern Dunklin Counties should monitor this storm closely.
LAT...LON 3616 8991 3589 8967 3588 8967 3590 8969
3591 8972 3590 8976 3587 8978 3586 9006
3616 9019
TIME...MOT...LOC 0154Z 338DEG 29KT 3611 8996
JOHNSONThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 8:33 PM CDT | Special Weather Statement | MEG | Dunklin | 27 min |
| May 6, 8:54 PM CDT | Special Weather Statement | MEG | Dunklin | 36 min |
| May 6, 9:45 PM CDT | Special Weather Statement | MEG | Mississippi | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.